Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 353–353 | Cite as

Ticlopidine

Moschcowitz syndrome: case report
Case report
  • 9 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 68-year-old man developed Moschcowitz syndrome during treatment with ticlopidine.

The man with chronic ischaemic heart disease, arterial hypertension, type 2 diabetes mellitus, had been receiving various oral medications. He was admitted with severe stomach pain, vomiting, nausea and diarrhoea, persisting for the last 2 weeks. The day before hospitalisation, he had also exhibited speech impairment, anuria, fever, increased blood pressure, hand tremors and rash. Laboratory tests revealed increased levels of creatinine and urea, alongside severe thrombocytopenia and normocytic anaemia. Five days prior to the presentation, he had been consulted in the hospital due to stomach pain, nausea, diarrhoea and vomiting. Based on those findings, gastritis was suspected. He was initiated...

Reference

  1. Wojciechowska M, et al. From gastroenteritis complicated by acute renal failure to... the Moschcowitz syndrome. Kardiologia Polska 67: 656-659, No. 6, Jun 2009. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/19618322 [Polish; summarised from a translation] - Poland

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations